I'm interested in conversations about and I want to talk about
Know exactly what you want?
Show search

Notification

Error

Withdrawal Symptoms?

User
Posted 10 Oct 2018 at 03:54

Diagnosed Sep 2015 locally advanced (slight spread to seminars) psa21, Gleeson 4+3(might have been 4+4, can't remember but not really relevant here). Treatment 3yrs zoladex & radiotherapy including 2 yrs of abiraterone, enzalutimide & prednisolone by virtue of arm j stampede trial.                  Treatment went as planned, psa undetectable for a while tho I know the treatment is still working in the body etc. 6 month psa tests so consultant happy with things as I am obviously. Currently aged 62.


The fact I'm writing this at 3.30am is the issue. Since finishing the treatment (last zoladex was June so body was expecting more in Sept?) Particularly the last few weeks, I just cannot get to sleep although I am really tired, now find it difficult to have a nap during the day as well (I am in theory still in full time employt but in practice not). I try the normal sleep aid stuff, tabs and hot drink, ovaltine, lavender spray on pillow etc. I do get some exercise in during the day tho not as much as I'd like just yet.


I'm assuming this is normal 'withdrawal symptom' stuff and it will fade in time but, accepting that people are different, any idea how long this insomnia thing might last? Any ideas what might work so I can get some decent sleep?(I don't drink alcohol).                                                             Cheers Peter

User
Posted 10 Oct 2018 at 17:24
Peter, I cannot be an expert on Zoladex withdrawal symptoms as I've been on the stuff for 11 years and probably will never be off it. However, I offer this advice for what it may be worth.

First, it will take several months until the influence of Zoladex on your body falls to nothing. Actually, I doubt if that is a factor in your case.

Secondly, my own experience of dealing with insomnia harks back to the final sentence in your second paragraph. I find that if I'm really tired, I can sleep on a clothes line. If I've had an inactive day, getting to sleep can be harder. Perhaps getting in the extra exercise you want to achieve but in several smaller chunks during the day would help?

Good Luck

AC
User
Posted 10 Oct 2018 at 20:06
Thanks for the comments, probably they just back up what I was thinking. I'm well aware that it may take a couple of years to get over the hormone stuff but obviously hoping the inability to get to sleep won't take so long. Yes exercise is something I like, same as many others and would like to do more but will have to be patient. One thing I look forward to is being fit enough to windsurf for more than 30-60 mins!!(there are other things I'm looking forward to of course). Peter
 
Forum Jump  
©2019 Prostate Cancer UK